Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 7, 2006, 12:24 PM EDT for Allendale County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 12:24 PM EDT (16:24 UTC)
- Expired
- May 7, 2006, 1:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 071624 SVRCHS SCC005-071700- /O.NEW.KCHS.SV.W.0053.060507T1624Z-060507T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1224 PM EDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 100 PM EDT * AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAIL. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL BURKE COUNTY...OR ABOUT 19 MILES EAST OF WAYNESBORO...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MILLET...HIGHWAY 125 VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3306 8173 3301 8170 3316 8132 3326 8151 $$
2 follow-up statements
000 WWUS52 KCHS 071633 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1233 PM EDT SUN MAY 7 2006 SCC005-071700- /O.CON.KCHS.SV.W.0053.000000T0000Z-060507T1700Z/ ALLENDALE- 1233 PM EDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR ALLENDALE COUNTY... AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MILLETT...OR ABOUT 16 MILES WEST OF ALLENDALE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MARTIN AND MILLETT. THIS INCLUDES HIGHWAY 125. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3307 8162 3303 8153 3309 8135 3316 8152 $$
000 WWUS52 KCHS 071646 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1246 PM EDT SUN MAY 7 2006 SCC005-071700- /O.CON.KCHS.SV.W.0053.000000T0000Z-060507T1700Z/ ALLENDALE- 1246 PM EDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR ALLENDALE COUNTY... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARTIN...OR ABOUT 11 MILES NORTHWEST OF ALLENDALE...MOVING EAST NORTHEAST AT 25 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... APPLETON...MARTIN...MILLETT AND SEIGLING. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3308 8155 3299 8148 3306 8124 3316 8152 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:24 AM EDT, 2 hours earlier.
Area forecast discussion, May 7, 10:24 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1024 AM EDT SUN MAY 7 2006 .SHORT TERM /REST OF TODAY/...LARGE CLEARING IN SKY COVER OVER SOUTHEAST GEORGIA IS CERTAINLY NOT SOMETHING WE WANTED TO SEE THIS MORNING. STRONG DYNAMICS WITH APPROACHING UPPER-LEVEL LOW AND 105 KT JET MAX MOVING IN FROM THE W WILL LIKELY AID IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND STORMS ACROSS THE AREA THIS AFTERNOON. ALTHOUGH SOME CIRRUS BLOW-OFF FROM AL/GA CONVECTION MAY SLIGHTLY INHIBIT WARMING...A GOOD PORTION OF SOUTHEAST GEORGIA WILL CONTINUE TO WARM UNABATED...WITH A DECENT AMOUNT OF SRN SOUTH CAROLINA ALSO SEEING CONSIDERABLE WARMING AS THE LINE OF CLEARING MOVES NE. THERE IS ALSO NO LACK OF LLVL MOISTURE...WITH UPPER 60S DEWPTS BEING REPORTED AT MOST OF OUR STATIONS. MODIFIED 12Z SKEW-T FROM CHS AND JAX BOTH PAINT A PRETTY STARK PICTURE...EVEN WITH ONLY A MODEST MAX T. SBCAPES OF 2-3000 J/KG ARE EXPECTED BY MID AFTERNOON...COINCIDENT WITH 0-6 KM DEEP-LYR SHEAR OF 40-45 KT. IT SEEMS MOST OF THE AREA WILL SEE CLUSTERS OF THUNDERSTORMS MOVING IN DURING THE AFTERNOON...WITH EMBEDDED SUPERCELLS. LLVL SHEAR AND HELICITY BASED ON THE NAM APPEARS TO BE LOW ENOUGH TO PRECLUDE A MAJOR TORNADO THREAT...HOWEVER ANY STORMS ALONG THE WEDGE BOUNDARY WILL DEFINITELY HAVE ENOUGH SRH FOR ISOLATED TORNADOES. HAVE INCREASED POPS TO CATEGORICAL FOR MOST AREAS EXCEPT THE OUTER WATERS FOR THE AFTERNOON HOURS. WILL ALSO ADD POSSIBLY SEVERE WORDING TO PRODUCTS. ADDITIONALLY...MADE MINOR TWEAKS TO SKY...MAX T AND DEWPT. && .AVIATION...AS SHORTWAVE TROUGH SWINGS THROUGH THE REGION THIS MORNING WITH A JUICY AIRMASS IN PLACE AT THE SFC...SHOWERS WILL LIKELY BEGIN TO POP AROUND THE TERMS BY LATE MORNING. HAVE INCLUDED VCSH FOR A COUPLE HOURS AT SAV TERMINAL. A BIT BETTER FORCING FURTHER NORTH AT CHS TERMINAL...SO HAVE INCLUDED A TEMPO GROUP FOR SOME -SHRA FROM 15 TO 18Z...ALTHOUGH BEST ISENTROPIC ASCENT IS EXPECTED TO REMAIN WELL NORTH OF CHS. THIS AFTERNOON A SECONDARY SHORTWAVE TROUGH WILL ROTATE THROUGH THE AREA. MODELS INDICATE SOME DECENT MID-LEVEL QG FORCING AND STEEPENING MID-LEVEL LAPSE RATES...SO TSTMS ARE CERTAINLY NOT OUT OF THE QUESTION AT BOTH TERMINALS THIS AFTERNOON. WILL KEEP TEMPO FOR TSRA IN AT SAV TERMINAL BETWEEN 18 AND 22Z...AS MORE INSTABILITY IS EXPECTED HERE. AT CHS TERMINAL...WILL KEEP TEMPO SHRA GOING FOR NOW WITH MENTION OF CB. COULD SEE SOME LOW CLOUDS/FOG DEVELOP OVERNIGHT...ESPECIALLY IF A DECENT AMOUNT OF RAIN IS SEEN ACROSS THE AREA TODAY. FOR NOW WILL KEEP THINGS GENERALLY VFR...EXCEPT FOR SOME MVFR CIGS AT CHS TERMINAL AFTER 02Z SUN. && .MARINE...WINDS ARE LIGHT AND VARIABLE MOST LOCATIONS WITH SEAS 1-2 FT. NO CONCERNS IN THE MARINE TODAY EXCEPT POSSIBLE STRONG TO SEVERE STORMS DURING THE AFTERNOON. WILL ADD POSS SEVERE MENTION TO CWF. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL
Hazardous weather outlook, May 7, 4:18 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 418 AM EDT SUN MAY 7 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 418 AM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. REFER TO OUR SEVERE WEATHER OUTLOOK AND THE DAY ONE CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. 24
In the hours before
Special weather statement, May 7, 11:00 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1100 AM EDT SUN MAY 7 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-072130- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1100 AM EDT SUN MAY 7 2006 ...SEVERE WEATHER OUTLOOK... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING... A SERIES OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION THROUGH TONIGHT. THE STRONGEST OF THESE DISTURBANCES WILL AFFECT SOUTHEAST GEORGIA AND THE CAROLINAS THIS AFTERNOON AND EVENING. ALSO...A SURFACE LOW PRESSURE AREA WILL MOVE NORTHEAST THROUGH THE MIDLANDS ALONG A STALLED FRONTAL BOUNDARY. A LARGE AREA OF MOSTLY CLEAR SKIES ACROSS SOUTHEAST GEORGIA AND EXTREME SOUTHERN SOUTH CAROLINA THIS MORNING HAS ALLOWED TEMPERATURES TO RISE TO AROUND 80 DEGREES. ALTHOUGH CLOUD COVER WILL INCREASE THROUGH THE AFTERNOON...HIGH TEMPERATURES IN THE LOW TO MID 80S ARE EXPECTED. THESE WARM TEMPERATURES...IN CONCERT WITH MOIST LOW-LEVELS...WILL RESULT IN A VERY UNSTABLE ATMOSPHERE FOR THE AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING THIS AFTERNOON AND BECOME MORE NUMEROUS THROUGH THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER. ISOLATED TORNADOES ARE ALSO POSSIBLE. EMERGENCY MANAGERS..THE MEDIA AND THE PUBLIC SHOULD CONTINUE TO FOLLOW THIS POTENTIALLY DANGEROUS SITUATION. RESIDENTS ARE ADVISED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR ADDITIONAL STATEMENTS AND POSSIBLE WATCHES AND WARNINGS DURING THE AFTERNOON AND EVENING HOURS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRL
Special weather statement, May 7, 12:22 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1222 PM EDT SUN MAY 7 2006 SCZ040-071645- ALLENDALE- 1222 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWEST ALLENDALE COUNTY THROUGH 1245 PM EDT... AT 1222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 19 MILES EAST OF WAYNESBORO...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MILLETT AND HIGHWAY 125 THROUGH 1230 PM EDT. HAIL UP TO DIME SIZE...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:57 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 48 min |
| May 7, 1:31 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 44 min |
| May 7, 1:35 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 40 min |
| May 7, 1:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 34 min |
| May 7, 1:42 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 33 min |
| May 7, 1:46 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 59 min |
| May 7, 1:49 PM EDT | Tornado Warning | CHS | Berkeley | 26 min |
| May 7, 2:04 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 26 min |
| May 7, 2:17 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 43 min |
| May 7, 2:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| May 7, 2:29 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 61 min |
| May 7, 2:40 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 35 min |
| May 7, 3:07 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 53 min |
| May 7, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 43 min |
| May 7, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 38 min |
| May 7, 3:34 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 41 min |
| May 7, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 39 min |
| May 7, 4:51 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 24 min |
| May 7, 5:01 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.